Arkansas, 2019Tornado in Arkansas, May 26, 2019
May 26, 2019 · NWS TSA · 1 event in 1 county or zone
Severe thunderstorms developed over West Texas during the late afternoon of the 25th, ahead of a dry line. These storms evolved into a line of thunderstorms that moved across Oklahoma during the evening, reaching northwestern Arkansas during the early mornig of the 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed over West Texas during the late afternoon of the 25th, ahead of a dry line. These storms evolved into a line of thunderstorms that moved across Oklahoma during the evening, reaching northwestern Arkansas during the early mornig of the 26th. Very strong low level wind shear in the air mass ahead of the line of thunderstorms allowed for the development of a tornado in Washington County as the storms moved through the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 25, 8:14 PM CST, 5 hours 16 minutes earlier.
Area forecast discussion, May 25, 8:14 PM CST, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
914 PM CDT Sat May 25 2019
.DISCUSSION...
Area of showers and storms moving from north central Oklahoma into
northeast Oklahoma this evening. Most unstable environment at
this time for severe weather is to the northwest of I-44. Heaviest
rain is also expected across these areas, and will be subject to
quick onset flash flooding.
Main update elements to the forecast was to raise pops across
northeast Oklahoma, and to add severe watch 247. Storms are
expected to weaken late tonight along with decreasing areal
coverage.
Updated ZFP/PFM/AFM already sent.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 8 AM CDT Sunday for OKZ054>061-064.
AR...None.
&&
SHORT TERM...23
Hazardous weather outlook, May 25, 8:40 PM CST, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
940 PM CDT Sat May 25 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
940 PM CDT Sat May 25 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Through Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Significant.
AREA...Northeast Oklahoma,especially northwest of I 44.
ONSET...Ongoing.
DISCUSSION...
Thunderstorms are moving into northeast Oklahoma this evening, with
some storms capable of producing large hail and damaging wind.
Storms are expected to undergo a weakening trend as they move east
later tonight, thus the greatest severe weather potential will
remain northwest of I-44. Locally heavy rainfall can be expected,
especially locations northwest of Interstate 44 and likely will
result localized, quick-onset flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential
...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
EXTENDED DISCUSSION...
Thunderstorm chances will continue Sunday across parts of
northeast Oklahoma, but overall storm coverage looks to be lower.
A strong upper level storm system will move across the central
Plains Tuesday and Wednesday. Organized thunderstorm activity with
this system will have the potential for significant severe
weather and flooding threat.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 26, 12:18 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM TSTM WND GST 1 N COUNCIL HILL 35.57N 95.65W
05/26/2019 E60 MPH MUSKOGEE OK TRAINED SPOTTER
TRAINED SPOTTER REPORTS 60-70 MPH THUNDERSTORM WIND GUSTS
JUST NORTH OF COUNCIL HILL ON HIGHWAY 266. ALSO REPORTED
A FUNNEL CLOUD HALFWAY TO GROUND.
&&
SJCLocal storm report, May 26, 12:28 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
128 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TORNADO 3 W OKTAHA 35.58N 95.53W
05/26/2019 MUSKOGEE OK TRAINED SPOTTER
SPOTTER REPORTED A TORNADO WEST OF OKTAHA. HE WAS ABLE TO
OBSERVE A TUBE TORNADO WITH LIGHTNING FLASHES.
&&
SJCLocal storm report, May 26, 12:41 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
141 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM TORNADO 3 SW JENKS 35.99N 96.01W
05/25/2019 TULSA OK PUBLIC
TREES DOWN NEAR BETWEEN HIGHWAY 75 AND ELWOOD JUST SOUTH
OF CREEK TURNPIKE
&&
BLHLocal storm report, May 26, 12:44 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND DMG 8 SE TULSA 36.05N 95.82W
05/26/2019 TULSA OK BROADCAST MEDIA
TREES BLOCKING ROAD AT 88TH AND MINGO. PICTURE RECEIVED
VIA SOCIAL MEDIA.
&&
SJCLocal storm report, May 26, 12:47 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
147 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM TSTM WND DMG 3 NE ONETA 36.05N 95.67W
05/26/2019 WAGONER OK PUBLIC
MPING REPORT OF THUNDERSTORM WIND DAMAGE.
&&
SJCLocal storm report, May 26, 1:02 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND DMG SAPULPA 36.00N 96.11W
05/26/2019 CREEK OK BROADCAST MEDIA
WINDOWS AT SAPULPA MIDDLE SCHOOL BLOWN OUT. TREE DEBRIS
SCATTERED ALL AROUND. POWER WAS OUT.
&&
SJCTornado, Washington
- When
- May 26, 1:30 AM CST to 1:32 AM CST
- Where
- Washington County, 3.72 mi NW of Savoy to 2.95 mi NNW of Savoy
- Rating
- EF0
- Path length
- 1.5 mi
- Path width
- 100 yd
- Reported by
- Trained Spotter
- Coordinates
- 36.135, -94.381
A tornado snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 80 to 85 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Texas, May 26, 20192 deaths · 2 events
- Tornadoes and Hail in New Mexico, May 26, 2019$2.3 million · EF2 · 41 events
- Tornadoes in Texas, May 26, 2019$300,000 · EF2 · 4 events
- Rip Current in North Carolina, May 26, 20191 death · 1 event
- Flash Flooding and Flooding in South Dakota, May 26 to 28, 2019$2.4 million · 7 events
- Tornadoes and Damaging Winds in Kansas, May 26, 2019$120,000 · EF1 · 31 events
- Tornado and Flash Flood in Nebraska, May 26 to 27, 2019$125,000 · EF1 · 2 events
- Hail and Damaging Winds in West Virginia, May 26, 2019$84,000 · 2 in hail · 24 events
- Damaging Winds in Kentucky, May 26, 2019$204,000 · 78 kt wind · 3 events
- Damaging Winds in Indiana, May 26, 2019$97,000 · 57 kt wind · 12 events
- Tornado and Flash Flooding in Kansas, May 26, 2019$42,000 · EF0 · 18 events
- Flash Flooding and Flooding in Kansas, May 26 to 27, 20191.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 830757.